Hi everyone. I had Cisplatin treatment followed by radiation for uterine cancer which ended around 15 months ago. I am currently all clear which is amazing. However, I do feel like the medication has taken its toll on my body. Tired, achy, dodgy heart rate etc... Does anyone else have these problems ages after treatment has ended? I do also have a thyroid problem for which I am on medication. My thyroid levels are good now, so it's not that causing these feelings. Originally I thought it was the thyroid as the symptoms are similar, but this is not the case.
Thanks in advance x
I had a neuroendocrine tumour a few years ago, and had cisplatin as a part of my treatment too. From my knowledge, there is a possibility of the symptoms you described arising from cisplatin treatment. I have those symptoms too, along with tinnitus (ringing in the ears). The symptoms could also be arising from my surgery too, which caused irreversible damage to my hypothalamus, which controls the levels of hormones in my body (including the thyroid hormone). I would say the best idea would be to get your oncologist's appointment if it's really bothering you, and also going to bed/waking up at roughly the same time each day helps a little bit too.
Wish you all the best!
Hi @AuntyCoral ,
I had cisplatin as part of my treatment protocol for gastro-oesophageal cancer. It has left me with severe tinnitus. But it was one of three primary cytotoxins used in my treatment. I still suffer unexpected fatigue and the sweats from time to time. But it is hard to know what particular chemical has resulted in which symptoms, or whether it is just old age catching up with me
I just get on with things and don’t lay the blame game on the treatment that saved my life. Get to know yourself and your new limitations and just deal with it the best that you can.
I’m sorry that I am not more sympathetic, but how is knowing going to change anything?
Live life to the fullest while you can.
Hugs to you and everyone reading this.
i don’t know why know helps, but it was important at the time. Now I am just getting on with things... I’m over that hump which I posted a few weeks ago when I was feeling rather flat. I was confused as I also have a screwed thyroid which gives the same symptoms. Anyway, not feeling sorry for myself any more. Glad to be alive. Glad to have my family. Bugger the aches and pains. The new me will do just fine.
Hello @AuntyCoral , I'm very happy that you are cancer free, and I hope it stays that way.
I can tell you from my own experience that during and months after treatment I often felt tired and lethargic, more so than prior to treatment. A solution that worked for me was daily exercising using an elliptical. 15 minutes at a time, at low settings at first. The main point was to take it very slow and build it up gradually. Eventually it helped me return to my normal self. Or just taking walks and getting into a healthy exercise and eating habit. Of course these are things that should be done by anyone, but even more so for people like us that have gone through chemotherapy.
Be part of this supportive community